MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 HI-WALL ARCOMXL LNR 28MM F; PROSTHESIS HIP

ZIMMER BIOMET, INC. G7 HI-WALL ARCOMXL LNR 28MM F; PROSTHESIS HIP
Catalog Number 010000801
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in the process of being returned to zimmer biomet for investigation.Once the investigation has been completed a follow-up mdr will be submitted.Concomitant medical devices: item# 110017104/ g7 finned 4 hole shell / lot # 6746444; item # 010000811/ g7 hi-wall arcomxl lnr /lot # 6744972.Report source: (b)(6).Multiple mdr reports were filed for this event, please see associated reports 0001825034 -2021 -01106, 0001825034 -2021 -01105.
 
Event or Problem Description
It was reported that during an initial procedure, the surgeon was unable to insert the polyethylene liner into the acetabular cup.The surgeon then tried a backup liner and it was also unsuccessful.The g7 acetabular cup was replaced with a mallory head acetabular cup.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: d9; g3; h2; h3; h6 visual examination of the returned product/provided pictures identified liner 6744972 has scuffing near the scallop location but no further damage to the device.Liner 6617746 locking feature has visible shaving.There was no visible damage to the returned shell.The shell and liners were returned separate and no attempt was made to combine them in the lab.Provided video shows attempted insertion of both liners into shell, liners did not seat properly in shell.The video was not taken during the surgery.Device history record (dhr) was reviewed and no discrepancies were found.Root cause of the event could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
G7 HI-WALL ARCOMXL LNR 28MM F
Common Device Name
PROSTHESIS HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11684461
Report Number0001825034-2021-01101
Device Sequence Number19604169
Product Code KWZ
UDI-Device Identifier00880304525931
UDI-Public(01)00880304525931(17)240821(10)6617746
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2024
Device Catalogue Number010000801
Device Lot Number6617746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight80